Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Had unprotected sex. Missing periods. Getting stomach ache. Should I be concerned?

User rating for this question
Very Good
Answered by
Practicing since : 2008
Answered : 689 Questions
Hi I'm 20yrs old. 3 months ago I visited my parents and had forgot to pack my contraceptive pill levlen. About 3-10 days after getting my parents house I had unprotected sex twice. It's been roughly 2-3 months and I'm waiting to get my period to get back on the pill, however I still haven't got my period!!! I have been getting cramping pains in my stomach about 2-3 times a week. Should I be concerned?? I've only been on the pill for a year!!
Posted Thu, 8 Nov 2012 in Early Pregnancy Signs and Symptoms
Answered by Dr. Asra Ishtiaq Ahmed 1 hour later
Hello there.

Thanks for writing to us.

You said you forgot your pills so you missed your doses near to your intercourse time. If this was the case then the reason behind no periods could be pregnancy. This is because if pills are missed especially the ones 7 days before and after periods, chances of contraceptive failure and pregnancy increase. So I suggest you do a urine test for pregnancy.
I would like to know if you have symptoms of nausea, vomiting, fatigue and breast tenderness as these are seen in early pregnancy.

If pregnancy test is negative, then the other possibility of no periods can be side effect of long term pill use. Since you have used the pill for one year, the endometrial lining gets thinner causing every cycle to be lighter and lighter till bleeding completely stops. This is seen with long term use of pills. Do not worry this side effect has no dangers to your health.

There are many other causes of amenorrhea(no periods) like ovarian cyst, stress, anxiety, recent change in environment or body weight. They should be considered only when the above two possibilities( pregnancy or pill side effect) are ruled out in your case.

I hope I have answered your query.
Kindly revert if you need any further help.

Take care.

Above answer was peer-reviewed by
Follow-up: Had unprotected sex. Missing periods. Getting stomach ache. Should I be concerned? 7 hours later
I did take a HPT. I took 2 one came out negative but the one I took in the morning had a second line however it was coloured pink it was clear. Should I get a blood years just in case, I don't have any signs of pregnancy.

Answered by Dr. Asra Ishtiaq Ahmed 10 minutes later
Hello there.

As you said the second test showed pink line it means it was faintly positive.
I would like to know your exact last menses date as this would help me in advising which test you need to take next to confirm if your urine test is valid.

Kindly revert back.
Above answer was peer-reviewed by
Follow-up: Had unprotected sex. Missing periods. Getting stomach ache. Should I be concerned? 9 minutes later
My last period would have been started on the 4th July. I get them at the start of each month. I used first response hpt.
Answered by Dr. Asra Ishtiaq Ahmed 23 minutes later
hello there.

Thanks for the information.

If your last menses date was 4th july then you are more than 2 months and by this time urine test almost always comes positive. So your urine pregnancy kit might have been a defective one that you saw a faint line on second testing.

I suggest you to visit a gynecologist for a complete examination and get an ultrasound to rule out other causes of missed periods like ovarian cyst, Polycystic ovarian disease and infections. You can also be sure about not being pregnant by getting an ultrasound.

If everything is normal on ultrasound the second possibility which i mentioned in my previous answer could be the reason of your missed periods that is long term pill side effect where endometrial lining gets thinned out leading to lighter bleeding followed by no periods.

I hope I have answered your query now.

take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor